MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MEDIUM X15 TAPERED DRIVER

MEDOS INTERNATIONAL SàRL CH MEDIUM X15 TAPERED DRIVER
Model Number 286830700
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on (b)(6) 2020 that the patient underwent for a surgery.During the surgery, the screws were falling of the screwdriver.The scrub nurse had problems while picking up screws from the screw caddy as they were sinking into the top plastic layer where they got stuck and were hard to get out.Upon examination of the screw caddy we noticed that the top plate is elevated and the screws that are holding it in place are holding it are deformed/displaced.During the surgery (2 level), some of the screws had to be replaced with large diameter screws.Surgeon was unable to remove 3 of the screws and had to leave them in place although they were not fixated in the bone ¿ he managed to unscrew them but could not take them out of the bone/skyline plate.They had to finish the surgery with the 3 screws not fixed into the bone but locked into the plate.The procedure was completed successfully with 45 minutes delay.There were no patient consequences.This complaint involves ten (10) devices.This report is for (1) medium x15 tapered driver.This is report 3 of 9 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: background: during surgery the screws were falling of the screw driver.This complaint involves ten (10) devices.Investigation flow: damage.Visual inspection: the medium x15 tapered driver (part # 286830700, lot # gm5226301) was received at us cq.The distal tip of the driver was worn.The very distal part of the tips were rounded.Due to the worn condition of the tip, device functionality was compromised.The noted issues were consistent as end of life indicators for the device the received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for medium x15 tapered driver was conducted identifying that lot number gm5226301 was released in a single batch.Batch1: lot qty of 92 units were released on 17 oct 2018 with no discrepancies.Batch2: lot qty of 14 units were released on 17 oct 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer h11/d4: expire date & lot number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MEDIUM X15 TAPERED DRIVER
Common Device Name
DRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10529344
Report Number1526439-2020-01656
Device Sequence Number16978458
Product Code HWR
UDI-Device Identifier10705034215440
UDI-Public10705034215440
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286830700
Device Catalogue Number286830700
Device Lot NumberGM5226301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SKY VARIABLE S-D SCW 14MM TI; SKY VARIABLE S-D SCW 14MM TI; SKY VARIABLE S-T SCW 13MM TI; SKY VARIABLE SCW CADDY; UNKNOWN PLATES; UNKNOWN SCREWS; SKY VARIABLE S-D SCW 14MM TI; SKY VARIABLE S-D SCW 14MM TI; SKY VARIABLE S-T SCW 13MM TI; SKY VARIABLE SCW CADDY; UNKNOWN PLATES; UNKNOWN SCREWS